MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381523
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged hub cracked and leaked.The following information was provided by the initial reporter: product complaint - while using the wingtip iv catheter, a crack was discovered at the bottom of the wing tip which leaked out blood from the pt.No pt harm or blood exposure to hcp.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample submitted for evaluation.Bd received one unsealed 22ga x 1.00in.Insyte autoguard winged unit from lot number 4276445.Only the catheter was provided, attached to an extension device.Media was present, indicating use.A visual inspection discovered there was a crack across the adapter leading up to the nose of the adapter.Your reported issue was confirmed and determined to be manufacturing related.During manufacturing, this may occur when the parts are transferred from rotate grippers to conveyor, misalignment of hardware (rotate grippers, etc.) may cause adapter damage.The appropriate personnel have been notified and we appreciate you taking the time to bring this observation to our attention.A device history record review showed no non-conformances associated with this issue during the production of these batches.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21404634
Report Number1710034-2025-00252
Device Sequence Number8317146
Product Code FOZ
UDI-Device Identifier00382903815234
UDI-Public(01)00382903815234(11)241004(17)270930(10)4276445
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381523
Device Lot Number4276445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown